Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 66, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 21, 2020, 2:26 PM EDT for Greenbrier County, Monroe County, Summers County, West Virginia. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2020, 2:26 PM EDT (18:26 UTC)
- Expired
- Jun 21, 2020, 3:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greenbrier County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 82 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:36 PM EDT | TSTM WND DMG | 3 Nne Talcott, WV | MULTIPLE TREES DOWN. DOWNED TREES BROUGHT DOWN POWER LINES. |
| Jun 21, 2:41 PM EDT | TSTM WND DMG | 1 Ne Talcott, WV | TWO TREES BLOWN DOWN ALONG WEST VIRGINIA ROUTES 3 AND 12. TIME ESTIMATED FROM RADAR. |
| Jun 21, 2:50 PM EDT | HAIL 0.88 | 3 Ne Talcott, WV | |
| Jun 21, 2:52 PM EDT | TSTM WND DMG | 3 Ne Talcott, WV | ONE TREE DOWN ALONG VALLEY HEIGHTS ROAD. SPOTTER CALLED AT TIME OF EVENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WUUS51 KRNK 211826
SVRRNK
WVC025-063-089-211915-
/O.NEW.KRNK.SV.W.0066.200621T1826Z-200621T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
226 PM EDT Sun Jun 21 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southwestern Greenbrier County in southeastern West Virginia...
Northeastern Summers County in southeastern West Virginia...
Northwestern Monroe County in southeastern West Virginia...
* Until 315 PM EDT.
* At 226 PM EDT, a severe thunderstorm was located near Hix, or near
Alderson, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Alderson...
Wolfcreek...
Glenray...
Wayside...
Hix...
Talcott...
and Ballengee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3768 8046 3754 8072 3776 8086 3785 8070
TIME...MOT...LOC 1826Z 323DEG 13KT 3774 8074
HAIL...1.00IN
WIND...60MPH
$$
RR4 follow-up statements
551
WWUS51 KRNK 211838
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
238 PM EDT Sun Jun 21 2020
WVC025-063-089-211915-
/O.CON.KRNK.SV.W.0066.000000T0000Z-200621T1915Z/
Greenbrier WV-Summers WV-Monroe WV-
238 PM EDT Sun Jun 21 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR
SOUTHWESTERN GREENBRIER...NORTHEASTERN SUMMERS AND NORTHWESTERN
MONROE COUNTIES...
At 238 PM EDT, a severe thunderstorm was located near Glenray, or
near Alderson, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Alderson...
Wolfcreek...
Glenray...
Wayside...
Hix...
Talcott...
and Ballengee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3768 8046 3754 8072 3774 8085 3782 8066
TIME...MOT...LOC 1838Z 328DEG 13KT 3770 8072
HAIL...1.00IN
WIND...60MPH
$$
RR886
WWUS51 KRNK 211853
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
253 PM EDT Sun Jun 21 2020
WVC025-063-089-211915-
/O.CON.KRNK.SV.W.0066.000000T0000Z-200621T1915Z/
Greenbrier WV-Summers WV-Monroe WV-
253 PM EDT Sun Jun 21 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR
SOUTH CENTRAL GREENBRIER...EAST CENTRAL SUMMERS AND NORTHWESTERN
MONROE COUNTIES...
At 251 PM EDT, a severe thunderstorm was located over Wolfcreek, or
near Alderson, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Around 250 PM, public reported hail of 1 inch in the Pence
Springs area. Likewise, one tree has been reported down.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Alderson...
Wolfcreek...
Talcott...
Ballengee...
Glenray...
and Wayside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3768 8046 3754 8072 3769 8082 3780 8063
TIME...MOT...LOC 1851Z 323DEG 13KT 3766 8068
HAIL...1.00IN
WIND...60MPH
$$
RR284
WWUS51 KRNK 211904
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
304 PM EDT Sun Jun 21 2020
WVC025-211914-
/O.CAN.KRNK.SV.W.0066.000000T0000Z-200621T1915Z/
Greenbrier WV-
304 PM EDT Sun Jun 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GREENBRIER
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3768 8046 3764 8053 3754 8072 3762 8078
3770 8066
TIME...MOT...LOC 1904Z 315DEG 9KT 3760 8067
$$
WVC063-089-211915-
/O.CON.KRNK.SV.W.0066.000000T0000Z-200621T1915Z/
Summers WV-Monroe WV-
304 PM EDT Sun Jun 21 2020
...A SEVERE T HUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EAST CENTRAL SUMMERS AND NORTHWESTERN MONROE COUNTIES...
At 304 PM EDT, a severe thunderstorm was located over Wayside, or 7
miles west of Union, moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wolfcreek...
Wayside...
and Ballengee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3768 8046 3764 8053 3754 8072 3762 8078
3770 8066
TIME...MOT...LOC 1904Z 315DEG 9KT 3760 8067
HAIL...<.75IN
WIND...60MPH
$$
DS884
WWUS51 KRNK 211914
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
314 PM EDT Sun Jun 21 2020
WVC063-089-211923-
/O.EXP.KRNK.SV.W.0066.000000T0000Z-200621T1915Z/
Summers WV-Monroe WV-
314 PM EDT Sun Jun 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR
EAST CENTRAL SUMMERS AND NORTHWESTERN MONROE COUNTIES WILL EXPIRE AT
315 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3768 8046 3764 8053 3754 8072 3762 8078
3770 8066
TIME...MOT...LOC 1913Z 323DEG 13KT 3758 8065
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:52 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 21, 1:52 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 152 PM EDT Sun Jun 21 2020 .SYNOPSIS... Summer pattern takes hold early this week with typical afternoon and evening scattering of storms. A stronger front works in from the northwest midweek with a better coverage of storms. && .NEAR TERM /THROUGH MONDAY/... As of 1045 AM EDT Sunday... Happy Fathers Day. In general anticipating fair weather for the bulk of the afternoon. A look at both the RNK/GSO morning soundings would imply minimal upper support for organized deep convection. There is a ribbon of mid level moisture (evident in the water vapor imagery and revealed by some morning ACCAS which arcs NNW to SSE through WV and into far western VA. This ribbon of mid level moisture and instability is forecast to drift east across the forecast area this afternoon with convective allowing models indicating potential for cloud build ups leading to scattered showers/thundershowers. Best convergence for convective initiation is forecast over the VA/WV highlands and across the Grayson Highlands and into the NC High Country. As such, have highlighted both of these regions for the highest POPs this afternoon. The mean wind is from the northwest (330deg/15kts) so anything that develops across the higher terrain would tend to drift southeast with time and potentially reaching the foothills of the Blue Ridge for the late afternoon and the piedmont this evening. Another area to watch is a MCV over west central KY. This feature is forecast to move northeast into the OH Valley this afternoon. Convective outflow from this feature may reach our far western CWA late this evening (after 8PM). Attm, not confident on how far east this convective activity will make it once we loose the daytime heating, but will maintain at least a low chance threat overnight for areas west of the Blue Ridge, while the rest of the area sees activity diminish toward midnight. Fog again may be an issue given high humidity values, but likely favoring the river valleys. Going with previous forecast for highs today with 80s across the board, cooler in the higher mountains, warmer in the piedmont. Expect muggy conditions Sunday night with lows in the 60s. Forecast confidence is high for temperatures/winds and sky cover and fair to good for storm coverage today/tonight. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 150 PM EDT Sunday... With a broad upper level trough and a shortwave passing through the Mid-Atlantic Monday, rain chances persist through Monday night for mainly the west. Going into Tuesday, widespread convection takes over throughout the day. This will be aided thanks to lift from the trough and it associated inbound front. Likewise, SW flow ahead of this system will help keep a very warm, humid airmass in place that will be rather unstable with CAPE values ranging between 1-2000j/kg. Tuesday into Wednesday, the front tilts and becomes parallel to upper level flow resulting in a slow down. This slow down will keep shower and maybe isolated storm chances along the west Tuesday night, and then a resurrection of shower and storm chances for the day Wednesday. Once we get to Wednesday night, the front starts to exit our region, ushering in a period of drier weather. For now, the greatest severe potential looks to be Tuesday afternoon, though the risk will still be isolated. A severe threat looks possible for Wednesday, but it will even more isolated than Tuesday's. Damaging winds and hail will be the primary risk with the potential for training storms with heavy rain rates to produce flash flooding. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 200 PM EDT Sunday... The upper trof axis will be pushing off to our east by Friday, allowing the Appalachians and central mid Atlantic region to get into a regime of low amplitude ridging that will build over time. This will allow a Bermuda high to become established off the coast and put the region firmly into a building summertime regime. Temperatures will be trending to above normal through next weekend. Ring of fire convection looks to be tracking from the midwest up through the middle Atlantic region, leaving us with just increasing chances for typical afternoon/evening showers/thunderstorms each day. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 1100 AM EDT Sunday... Isolated to Scattered showers and thunderstorms are expected this afternoon, initially favoring the higher terrain early this afternoon then drifting southeast into the foothills and piedmont later this afternoon and evening. A more organized area of deep convection will be found over the OH Valley as an MCV moves northeast from west central Kentucky. The outflow from this storm activity may reach our western forecast area tonight which may impact KBLF/KLWB. Due to the Isolated/Scattered nature of the showers/storms may keep mention out of the TAFs, or just use VCTS for the mountain terminals only. Will amend the TAFs if radar indicates otherwise. The airmass generated showers/storms are expected to fade after 00z/Monday although do expect activity associated with the MCV Over the OH valley to persist. In general, through 06z tonight, most areas to remain VFR outside of the scattered deep convection. Formation of river valley fog will bring some of the mountain valley terminals, such as LWB/BCB back down to IFR/LIFR due to visibility restrictions. Forecast confidence = Good. Extended Aviation Discussion... Monday-Tuesday expect mainly afternoon/evening scattered storms. A front approaches midweek with better coverage of showers and thunderstorms. With humidity staying up and clearing at night, fog/low cloud potential is high each late night/early morning, especially where there was rain the previous day. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...WP NEAR TERM...PM/WP SHORT TERM...PW/RR LONG TERM...MBS AVIATION...PM
Hazardous weather outlook, Jun 21, 3:35 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 335 AM EDT Sun Jun 21 2020 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-220745- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 335 AM EDT Sun Jun 21 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 12:55 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1255 PM EDT Sun Jun 21 2020
VAZ012-013-211730-
Pulaski-Wythe-
1255 PM EDT Sun Jun 21 2020
...STRONG THUNDERSTORMS WILL AFFECT PULASKI AND EASTERN WYTHE
COUNTIES...
At 1250 PM EDT, a cluster of strong thunderstorms were located just
north and west of Pulaski, moving southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with
these storms in addition to very heavy rain.
Locations impacted include...
Pulaski...
Dublin...
Max Meadows...
Allisonia...
Patterson...
Claytor Lake...
and Fort Chiswell.
Torrential rainfall from these storms may cause localized flooding.
Do not drive your vehicle through flooded roadways.
If you are on or near Claytor Lake, be prepared to get out of the
water and move to a place of safety, such as, inside a vehicle.
Remember, lightning can strike out to 10 miles from the parent
thunderstorm. If you can hear thunder, you are close enough to be
struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
Persons in Claytor Lake State Park should consider seeking sturdy
shelter until these storms pass.
LAT...LON 3705 8098 3707 8091 3711 8093 3712 8089
3718 8080 3719 8076 3718 8073 3708 8058
3694 8062 3691 8068 3684 8094 3705 8103
TIME...MOT...LOC 1650Z 341DEG 7KT 3713 8095
PMSpecial weather statement, Jun 21, 1:40 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
140 PM EDT Sun Jun 21 2020
VAZ014-017-211815-
Floyd-Montgomery-
140 PM EDT Sun Jun 21 2020
...OUTFLOW WINDS FROM A THUNDERSTORM WILL AFFECT FLOYD AND
SOUTHWESTERN MONTGOMERY COUNTIES...
At 136 PM EDT, a strong thunderstorm was located over Claytor Lake
State Park, moving southeast at 15 mph. A strong gust front, with
strong winds, has moved out ahead of this thunderstorm.
Wind gusts up to 50 mph are possible with this storm gust front.
Locations which may be impacted include... Floyd... Indian Valley...
Pilot... Willis... Alum Ridge...Childress...and Copper Valley.
Winds of this magnitude may cause some tree damage, resulting in
power outages.
LAT...LON 3693 8064 3694 8060 3699 8054 3704 8057
3705 8057 3704 8055 3707 8056 3708 8056
3708 8057 3709 8056 3705 8036 3694 8026
3687 8024 3683 8034 3681 8034 3679 8039
3675 8040 3675 8045 3672 8047
TIME...MOT...LOC 1736Z 305DEG 20KT 3702 8066
PMSpecial weather statement, Jun 21, 1:48 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
148 PM EDT Sun Jun 21 2020
VAZ010-011-211815-
Giles-Bland-
148 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN GILES AND NORTHEASTERN BLAND COUNTIES...
At 148 PM EDT, a strong thunderstorm was located over Mechanicsburg,
or 8 miles southeast of Rocky Gap, moving southeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Rocky Gap...
Long Spur...
Mechanicsburg...
White Gate...
Kimberling...
and Chapel.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3730 8099 3730 8094 3720 8075 3719 8076
3718 8080 3712 8089 3711 8093 3707 8091
3707 8096 3726 8117
TIME...MOT...LOC 1748Z 305DEG 19KT 3716 8097
PMSpecial weather statement, Jun 21, 2:04 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
204 PM EDT Sun Jun 21 2020
WVZ043-044-507-508-211830-
Western Greenbrier-Summers-Eastern Greenbrier-Monroe-
204 PM EDT Sun Jun 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN GREENBRIER...SUMMERS AND NORTHWESTERN MONROE COUNTIES...
At 204 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Anjean to near Jumping Branch. Movement
was southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Lewisburg...
Hinton...
Ronceverte...
Alderson...
Rupert...
Sandstone...
and Pipestem.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3809 8061 3793 8029 3742 8083 3744 8088
3759 8109 3761 8106 3764 8107 3769 8098
3771 8097 3770 8091 3767 8090 3768 8088
3773 8090 3774 8092 3777 8089 3779 8092
3785 8086 3787 8075 3792 8079
TIME...MOT...LOC 1804Z 315DEG 12KT 3799 8062 3762 8100
RRSpecial weather statement, Jun 21, 2:15 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
215 PM EDT Sun Jun 21 2020
VAZ011-WVZ042-211845-
Giles-Mercer-
215 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT
WEST CENTRAL GILES AND SOUTHEASTERN MERCER COUNTIES...
At 215 PM EDT, a strong thunderstorm was located over Oakvale, or
near Athens, moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rich Creek...
Oakvale...
Glen Lyn...
Willowton...
Elgood...
and Chapel.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3741 8105 3740 8081 3740 8080 3725 8086
3728 8099 3730 8098 3729 8103 3730 8107
TIME...MOT...LOC 1815Z 286DEG 12KT 3734 8099
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:04 PM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 26 min |
| Jun 21, 2:15 PM EDT | Special Weather Statement | RNK | Mercer | 30 min |
| Jun 21, 2:41 PM EDT | Special Weather Statement | RNK | Summers | 34 min |
| Jun 21, 3:16 PM EDT | Special Weather Statement | RNK | Monroe | 29 min |
| Jun 21, 3:27 PM EDT | Special Weather Statement | RNK | Greenbrier | 33 min |
| Jun 21, 3:42 PM EDT | Areal Flood Advisory | RNK | Summers | 4 hr |
| Jun 21, 4:04 PM EDT | Special Weather Statement | RNK | Greenbrier | 26 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.